advertisement
Question
Posted by: Just me | 2006/11/11

OOps, mixed up meds

Hi CS,

This bipolar thing is driving me crazy (haha), I would like your advice on how to work my meds.

My shrink told me to keep a diary and manage my meds in order
to stay on a normal mood. I'm not getting this right.

Efexor 150mg - this is supposed to keep me from getting deppressed. (can't go off this stuff, I've tried makes me really sick, just not taking it for one day. And I can't afford staying of work.)

Camcolit 250mg - this is supposed to stop me going into a high.

please confirm that I understand this correctly.

The only thing is I don't realise that I have gone either way unless
I have reached rock bottom (or well sky high).

I just had a performance discussion at work and my boss noted that my standards have dropped.

I am in sales and can't afford that. HELP should I take more or less camcolit. I can't cut it out because I then get suicidal.

Gosh this is not easy! (I feel a bit daft asking my shrink)

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Oops ? Sounds a bit like Britney Spears !
lets see. Efexor is an antidepressant. Camcolit is a variety of Lithium which is a long-standing mood-stabilizer, and may help to reduce the mood swings in both directions. Your dilemma sounds like one of the reasons I like CBT in conjunction with medication, as you need to learn how to recognize earlier stages of the mood swings before they become too severe, so that treatment can handle this before they get out of control. Maybe one idea of the diary is that you could keep note of many aspects of your mood and state of mind, so you can look back on it and see patterns, and recognize early warning signs, like changes in sleep, appetite, and so on.
Camcolit / Lithium is an interesting and chemically very simple medication, which has a special charactertistic, in that one can relatively easy measure blood levels, and the aim is to find the right dose which keeps the blood levels of Lithium within the right limits. Too low and it will have no benefit, too high and one can get toxic side-effects, with no increase in benefits. So a question of whether to take more or less of it should depend on a blood test, rather than a theoretical idea. And don't feel at all daft about asking your shrink such questions --- any sensible shrink really appreciates it, as it shows the presence of an intelligent patient working sensibly on moving towards their own cure / control.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement